MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM CAT5 ASPIRATION CATHETER; DXE

PENUMBRA, INC. INDIGO SYSTEM CAT5 ASPIRATION CATHETER; DXE
Catalog Number CAT5
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the femoral artery using indigo system cat5 aspiration catheter (cat5).During the procedure, while attempting to advance the cat5 through a non-penumbra sheath, the distal end of the cat5 became kinked and, therefore, it was removed.The procedure was completed using a new cat5 and the same sheath.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following sections were incorrectly reported on the initial mfr report and is being included on this follow-up #01 mfr report:(b)(4).1.Section d.Box 10.Returned to manufacturer on (mm/dd/yyyy) results: the returned indigo system cat5 aspiration catheter (cat5) was kinked at approximately between 120.0 cm to 121.0 cm from the hub.The device had ovalization at approximately 116.0 cm from the hub.Conclusions: evaluation of the returned cat5 revealed kinks on the distal shaft.If the peelable sheath included with the cat5 is not properly used while advancing the cat5 into a parent catheter, the cat5 distal shaft may become kinked.Further investigation revealed an ovalization on the returned cat5.This damage was likely incidental to the complaint and may have occurred during packaging for returned to penumbra.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
INDIGO SYSTEM CAT5 ASPIRATION CATHETER
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8726837
Report Number3005168196-2019-01228
Device Sequence Number16699445
Product Code DXE
UDI-Device Identifier00814548016092
UDI-Public00814548016092
Combination Product (Y/N)Y
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K160533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/26/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/06/2021
Device Catalogue NumberCAT5
Device Lot NumberF81789
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/26/2019
Supplement Date Received by Manufacturer07/09/2019
Initial Report FDA Received Date06/24/2019
Supplement Report FDA Received Date08/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age57 YR
Patient Weight97
Date Report Sent to FDA01/01/2005